Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 54, NWS Miami, FL

May 8, 20074 counties in Florida

NWS Miami, FL issued this red flag warning at May 8, 2007, 2:47 AM EDT for 4 counties in Florida. It took effect at May 8, 2007, 11:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2007, 2:47 AM EDT (06:47 UTC)
In effect from
May 8, 2007, 11:00 AM EDT
Expired
May 8, 2007, 6:00 PM EDT
In force
7 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 64 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 6.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2007-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2007-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1519 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 080647
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
247 AM EDT TUE MAY 8 2007

...RED FLAG WARNING 11 AM THROUGH 6 PM FOR ALL ZONES EXCEPT
MAINLAND MONROE FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR
MORE CONSECUTIVE HOURS...

FLZ063-066-081500-
/O.UPG.KMFL.FW.A.0031.070508T1700Z-070509T0000Z/
/O.NEW.KMFL.FW.W.0054.070508T1500Z-070508T2200Z/
GLADES-HENDRY-
247 AM EDT TUE MAY 8 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
THIS AFTERNOON FOR GLADES AND HENDRY COUNTIES. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

NORTHERLY WINDS WILL WILL KEEP DEW POINTS IN THE UPPER 40S
UNTIL THE WINDS SHIFT AND BECOME MORE WESTERLY OFF OF THE GULF OF
MEXICO THIS AFTERNOON. RELATIVE HUMIDITIES CAN BE EXPECTED TO FALL
BELOW 35 PERCENT BY 11 AM AND PERSIST FOR SEVERAL HOURS BEFORE THE 
WESTERLY FLOW OFF OF THE GULF INCREASES THE RELATIVE HUMIDITIES
LATE THIS AFTERNOON. INCREASED DISPERSION VALUES CAN ALSO BE
EXPECTED.  

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER  OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

FLZ067>074-081500-
/O.NEW.KMFL.FW.W.0054.070508T1500Z-070508T2200Z/
PALM BEACH WESTERN-PALM BEACH EASTERN-WESTERN COLLIER-
EASTERN COLLIER-WESTERN BROWARD-BROWARD METROPOLITAN-WESTERN DADE-
DADE METROPOLITAN-
247 AM EDT TUE MAY 8 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
THIS AFTERNOON FOR 4 OF MORE CONSECUTIVE HOURS FOR PALM BEACH WESTERN
...PALM BEACH EASTERN...WESTERN COLLIER...EASTERN COLLIER...WESTERN
BROWARD...BROWARD METROPOLITAN...WESTERN DADE AND DADE METROPOLITAN
COUNTIES.

NORTHERLY WINDS WILL WILL KEEP DEW POINTS NEAR 50 IN THE INTERIOR
TO THE LOWER TO MID 50S SOUTHEAST COAST UNTIL THE WINDS SHIFT AND
BECOME MORE WESTERLY OFF OF THE GULF OF MEXICO THIS AFTERNOON.
RELATIVE HUMIDITIES CAN BE EXPECTED TO FALL BELOW 35 PERCENT...
POSSIBLY AS EARLY AS 11 AM AND PERSIST FOR SEVERAL HOURS BEFORE
THE WESTERLY FLOW OFF OF THE GULF INCREASES THE RELATIVE
HUMIDITIES LATE THIS AFTERNOON. INCREASED DISPERSION VALUES CAN
ALSO BE EXPECTED. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS82 KMFL 081459
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1059 AM EDT TUE MAY 8 2007

...RED FLAG WARNING 11 AM THROUGH 6 PM FOR ALL ZONES EXCEPT
MAINLAND MONROE FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR
MORE CONSECUTIVE HOURS...

FLZ063-066>074-082200-
/O.CON.KMFL.FW.W.0054.070508T1500Z-070508T2200Z/
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
1059 AM EDT TUE MAY 8 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS
AFTERNOON. 

DEWPOINTS HAVE DROPPED INTO THE 30S AND 40S ACROSS
COLLIER...HENDRY...AND GLADES COUNTIES THIS MORNING ALLOWING
RELATIVE HUMIDITIES TO DROP BELOW 35 PERCENT ACROSS THESE AREAS
ALREADY. THESE CONDITIONS SHOULD PERSIST ACROSS GLADES AND HENDRY
COUNTIES THIS AFTERNOON...WHILE GRADUAL INCREASES ARE EXPECTED
ACROSS WESTERN COLLIER COUNTY AS THE WINDS SHIFT MORE WESTERLY
...BRINGING MORE MOISTURE INTO THE REGION FROM THE GULF OF
MEXICO. BEFORE THIS HAPPENS...RELATIVE HUMIDITY VALUES WILL LIKELY
DROP BELOW 25 PERCENT FOR SEVERAL HOURS...ESPECIALLY AWAY FROM THE
COAST. ACROSS THE REST OF THE WARNING AREA...DEWPOINTS ARE SLOWLY
DROPPING THROUGH THE UPPER 40S AND ARE EXPECTED TO DECREASE
FURTHER THIS AFTERNOON. THIS SHOULD ALLOW THE OTHER WARNED AREAS
TO SEE RELATIVE HUMIDITIES BELOW 35 PERCENT FOR MORE THAN 4 HOURS
THIS AFTERNOON. INCREASED DISPERSION VALUES CAN ALSO BE EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 7, 10:05 PM EDT, 4 hours 42 minutes earlier.

Area forecast discussion, May 7, 10:05 PM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1005 PM EDT MON MAY 7 2007

.UPDATE...
THE CUT OFF UPPER LEVEL LOW WAS LOCATED OVER THE NORTHWEST
ATLANTIC WATERS THIS EVENING AND SHOULD CONTINUE TO DRIFT WEST TO
SOUTHWEST TONIGHT. THIS KEEP THE STEERING FLOW IN A NORTHERN
DIRECTION OVER THE CWA TONIGHT ALLOWING FOR DRIER AIR OVER NORTH
FLORIDA TO WORK DOWN INTO SOUTH FLORIDA OVERNIGHT. SO THE DEW
POINTS IN THE 40S OVER THE INTERIOR AREAS AND 50S ALONG THE EAST
COAST AREAS SHOULD REMAIN STEADY OVERNIGHT. THE INTERIOR AREAS
SHOULD ALSO DECOUPLE TONIGHT ALLOWING FOR THE TEMPS TO DROP DOWN
CLOSE TO THE DEW POINTS. THEREFORE...HAVE LOWER THE LOW TEMPS BY
ONE CAT TO AROUND 50 OVER THE NORTHERN INTERIOR AREAS AND TO THE
LOWER TO MID 50S OVER THE SOUTHERN INTERIOR AREAS OF THE CWA FOR
TONIGHTS LOWS. THIS WILL BE CLOSE TO THE RECORD LOWS TONIGHT WHICH
ARE:

CITIES      FORECAST LOWS   RECORD LOWS

NAPLES           57          53 (1962)
IMMOKALEE        49          50 (1992)
LA BELLE         48          48 (1992)
DEVILS GARDEN    48          45 (1992)
MOORE HAVEN      54          49 (1992)
CLEWISTON        59          51 (1992)

ISOLATED SHOWERS HAVE ALSO DEVELOPED OVER THE NEAR-SHORE ATLANTIC
WATERS OF SOUTH FLORIDA THIS EVENING. THESE SHOWERS SHOULD
CONTINUE OVERNIGHT...DUE TO THE NORTH TO NORTHEAST WINDS OVER THE
ATLANTIC WATERS AND THE NORTH TO NORTHWEST WINDS OVER THE EAST
COAST LAND AREAS. SO HAVE ADDED A ISOLATED SHOWERS TO THE ATLANTIC
WATERS TONIGHT...AND ALSO MENTION A FEW SPRINKLES FOR THE EAST
BEACHES TONIGHT ENCASE ONE OR TWO OF THEM MOVE ONSHORE BEFORE DISSIPATING.

BRUSH FIRES THAT ARE BURNING NEAR THE WEST TOLL GATE ON ALLIGATOR
ALLEY AND IN SOUTHERN LEE COUNTY SHOULD CONTINUE TO WORK INTO THE
METRO AREAS OF COLLIER COUNTY TONIGHT. SO HAVE ADDED PATCHY SMOKE
TO THE FORECAST FOR THIS AREA FOR TONIGHT.

THE WINDS OVER THE ATLANTIC WATERS HAVE BEEN SLOWLY COMING DOWN
THIS EVENING AND SHOULD CONTINUE TO DECREASE THROUGH THE OVERNIGHT
HOURS TO 15 TO 20 KNOTS. HOWEVER...BUOY 41010 WAS REPORTING 20
FEET AT 14 SECONDS AND BUOY 41009 WAS REPORTING 13 FEET AT 16
SECONDS. THIS INDICATES THAT LARGE SWELLS WILL WORK INTO THE CWA
ATLANTIC WATERS AND AFFECT THE ATLANTIC BEACHES OF SOUTH FLORIDA
OVERNIGHT. SO WILL CONTINUE THE SCA FOR SEAS IN THE ATLANTIC
WATERS AND THE SCEC FOR THE BAY...AND THE HIGH SURF ALONG WITH THE
COASTAL FLOODING FOR THE EAST COAST BEACHES OVERNIGHT. FOR MORE
INFORMATION ON THE HIGH SURF ADV AND THE COASTAL FLOODING WARNING
REFER TO THE CFW STATEMENT.

FOR REST OF THE CWA WATERS...PLAN ON KEEPING A SCEC UP FOR THE
LAKE OKEECHOBEE WATERS TONIGHT...DUE TO THE 15 TO 20 KNOTS WINDS
OVER LAKE THIS EVENING. FOR THE GULF SIDE...PLAN ON PUTTING UP A
SCEC FOR THE OFFSHORE GULF WATERS...AS THE WINDS HAVE BEEN BLOWING
AT 15 TO 20 KNOTS AND SHOULD REMAIN THERE THROUGH REST OF TONIGHT.

REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES
ARE PLAN.

&&

MFL WATCHES/WARNINGS/ADVISORIES...
FL...COASTAL FLOOD WARNING UNTIL 8 AM EDT TUESDAY FOR FLZ068-FLZ072-
     FLZ074.

     HIGH SURF ADVISORY UNTIL 8 PM EDT TUESDAY FOR FLZ068-FLZ072-
     FLZ074.

     WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR FLZ068-FLZ072-
     FLZ074.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR FLZ063-FLZ066.

     RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR FLZ069.

AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR AMZ630-
     AMZ650-AMZ651-AMZ670-AMZ671.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM EDT TUESDAY
     FOR AMZ650-AMZ651-AMZ670-AMZ671.

GM...NONE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  61  81  62  83 / 10 -  10 10
FORT LAUDERDALE  62  81  64  83 / 10 -  10 10
MIAMI            60  82  63  84 / -  -  10 10
NAPLES           57  78  63  82 / -  -  10 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...COASTAL FLOOD WARNING UNTIL 8 AM EDT TUESDAY FOR FLZ068-FLZ072-
     FLZ074.

     HIGH SURF ADVISORY UNTIL 8 PM EDT TUESDAY FOR FLZ068-FLZ072-
     FLZ074.

     FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR FLZ063-FLZ066.

AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM EDT TUESDAY
     FOR AMZ650-AMZ651-AMZ670-AMZ671.

GM...NONE.
&&

BAXTER
Hazardous weather outlook, May 7, 11:00 AM EDT, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
1100 AM EDT MON MAY 7 2007

FLZ063-066>075-080000-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1100 AM EDT MON MAY 7 2007

...COASTAL FLOOD WARNING EAST COAST TONIGHT...
...HIGH SURF ADVISORY EAST COAST THROUGH TUESDAY EVENING...
...WIND ADVISORY EAST COAST THROUGH THIS EVENING...
...HIGH RISK OF RIP CURRENTS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WIND: NORTHEASTERLY WINDS BEHIND A COLD FRONT THAT PASSED THROUGH
SOUTH FLORIDA EARLIER TODAY WILL INCREASE TO 20 TO 25 KNOTS OVER
THE ATLANTIC WATERS AND THE COASTAL AREAS WITH HIGHER GUSTS AROUND
35 KNOTS POSSIBLE PARTICULARLY DURING THE DAY TODAY. GUSTS OVER 20
KNOTS WILL BE POSSIBLE OVER LAKE OKEECHOBEE, BISCAYNE BAY AND THE
OUTER GULF WATERS.

WAVES: THE NORTHEAST WINDS OF 20 TO 25 KNOTS, COMBINED WITH AN
INCREASING NORTHEAST SWELL, WILL INCREASE GULF STREAM SEAS TO 12
FEET OR HIGHER THIS AFTERNOON WITH SEAS REACHING AS HIGH AS 15 TO
20 FEET OFFSHORE AND SLIGHTLY LESS ALONG THE IMMEDIATE COAST TONIGHT.

THE SEAS WILL ALLOW LARGE BREAKING WAVES ALONG THE ATLANTIC
COAST IN EXCESS OF 10 FEET TO DEVELOP. MAJOR BEACH EROSION WILL
OCCUR AND THE SURF WILL BECOME VERY HAZARDOUS. THE WORST CONDITIONS ARE
EXPECTED TONIGHT BUT CONDITIONS WILL CONTINUE TO DETERIORATE THIS
AFTERNOON INTO TONIGHT. MARINERS NEED TO EXERCISE EXTREME CAUTION
IF VENTURING INTO THE OPEN ATLANTIC. SEAS WILL BE EXTREMELY HIGH
AND VERY ROUGH AT THE MOUTHS OF BAYS AND INLETS LEADING TO THE
OPEN OCEAN.

FLOODING: THE COMBINATION OF THE LARGE BREAKING WAVES WITH HIGH
TIDE AROUND MIDNIGHT TONIGHT COULD RESULT IN MINOR COASTAL
FLOODING WITH WATER REACHING STRUCTURES OR EVEN ROADS ALONG THE
BEACH FRONT.

RIP CURRENTS: THERE WILL BE A HIGH RISK CURRENTS TODAY THROUGH
WEDNESDAY. THE NORTHEAST WINDS OF 20 TO 25 KNOTS, COMBINED WITH THE
INCREASING NORTHEAST SWELL, WILL CREATE A HIGH RISK OF RIP CURRENTS
AT THE BEACHES OF PALM BEACH...BROWARD AND MIAMI-DADE COUNTIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THOUGH WINDS WILL SHIFT TO THE WEST AND GRADUALLY DECREASE TUESDAY
THROUGH WEDNESDAY, THE MODERATE TO LARGE NORTHEAST SWELLS WILL
CONTINUE, KEEPING THE RISK OF RIP CURRENTS ELEVATED FOR THE
ATLANTIC BEACHES THROUGH THE PERIOD.

THE SWELLS WILL ALSO KEEP THE GULF STREAM SEAS QUITE HIGH, WITH
SEAS EXPECTED TO REMAIN AT 7 FEET OR HIGHER THROUGH THE MIDDLE OF
THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Local storm report, May 8, 1:51 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
151 AM EDT TUE MAY 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 AM     HIGH SURF        JUPITER                 26.93N 80.10W
05/08/2007                   PALM BEACH         FL   LAW ENFORCEMENT

            HIGH SWELLS OF 10 TO 15 FEET ARE CAUSING COASTAL FLOODING
            NEAR JUPITER INLET. A LIFE GUARD OFFICE AND GARAGE IS
            SLIDING INTO THE SURF. ATTEMPTS TO SHORE UP THE BUILDING
            HAVE BEEN SUSPENDED. ALSO ABOUT 100 FEET OF COAST HAS
            BEEN ERODED AND THE ROAD LEADING TO THE SOUTH SIDE OF
            JUPITER INLET IS UNDER WATER AND IS CLOSED.

&&

TINGLER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 4:48 PM EDTDense Smoke AdvisoryMFLCollier5 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.